Thunderstorm Wind, Bell
- When
- April 26, 4:25 PM CST
- Where
- Bell County, Moffat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 31.200, -97.470
Trees were blown down in Moffat.
Scattered strong thunderstorms developed in the late afternoon hours ahead of a cold front. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered strong thunderstorms developed in the late afternoon hours ahead of a cold front. A few storms south of U.S. Highway 84 produced downburst wind damage and penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 2:39 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT MON APR 26 2010 .DISCUSSION... FRONT NOW LIES FROM PALESTINE TO JUST NORTH OF WACO TO NORTH OF GOLDTHWAITE. CUMULUS CLOUDS HAVE STARTED TO BUBBLE UP IN THE VICINITY OF THE FRONT AND REFLECTIVITIES ARE NOW SHOWING ON AREA RADARS TO OUR SOUTHWEST IN SAN SABA COUNTY. THE THREAT FOR A SEVERE STORM OR TWO STILL EXISTS THIS AFTERNOON AND EVENING. A FEW MODELS ARE NOW DEVELOPING ELEVATED SHOWERS OR THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE CWA THIS EVENING IN AN AREA OF FRONTOGENESIS. CONFIDENCE IN THIS SOLUTION IS LOW BUT WILL MAINTAIN 10 POPS OVER THE EAST THIS EVENING AND TONIGHT. THE WEATHER TUESDAY AND WEDNESDAY LOOKS QUIET AND PLEASANT WITH TEMPERATURES STEADILY WARMING. AN UPPER LEVEL RIDGE OVER THE REGION ON WEDNESDAY WITH SOUTHWEST WINDS AT 850 MB WILL HELP WARM TEMPERATURES INTO THE 80S ACROSS MUCH OF THE AREA. SOUTH WINDS WILL ALSO RETURN ON WEDNESDAY AND GULF MOISTURE WILL BEGIN TO RETURN TO NORTH TEXAS AT THAT TIME. BEYOND WEDNESDAY...THE MODELS CONTINUE TO DIFFER IN THEIR SOLUTIONS AND CONFIDENCE IN THE EXTENDED IS LOW. ON THURSDAY...THE UPPER LEVEL PATTERN WILL TRANSITION TO A BROAD TROUGH OVER THE WESTERN HALF OF THE CONUS WITH SOUTHWEST FLOW ALOFT OVER NORTH TEXAS AND HEIGHT FALLS AHEAD OF THE TROUGH ALREADY SPREADING OVER NORTH TEXAS. THE NAM/GFS/CANADIAN AGREE FAIRLY WELL IN THEIR POSITION OF THE TROUGH BUT THE ECMWF CONTINUES TO REMAIN THE SLOWER SOLUTION. THE NAM/GFS/CANADIAN ALSO ALL AGREE THAT THE DRYLINE WILL MOVE TO JUST WEST OF THE CWA THURSDAY AFTERNOON WITH AN AXIS OF LOW CIN AND MODERATE CAPE /1500-2000 J/KG/ ALONG THE DRYLINE. GIVEN THIS NEW MODEL CONSENSUS...WILL RE-INTRODUCE 20 POPS ACROSS THE WESTERN HALF OF NORTH TEXAS THURSDAY AFTERNOON. WITH THE WEAK CIN...MODERATE CAPE...AND DEEP LAYER SHEAR VALUES OF 45-50 KTS...SEVERE STORMS WILL BE POSSIBLE ALONG AND NEAR THE DRYLINE. THE THURSDAY NIGHT AND FRIDAY FORECAST REMAINS NEARLY THE SAME AND CONTINUES TO FOLLOW THE GENERAL CONSENSUS OF THE NAM/GFS/CANADIAN. THIS SOLUTION CONTINUES TO ADVANCE THE UPPER LEVEL TROUGH...BRINGING A LINE OF STORMS ACROSS THE CWA THURSDAY NIGHT AND FRIDAY. SEVERE WEATHER WILL STILL BE POSSIBLE AT THIS TIME. HAVE INCREASED POPS ON FRIDAY WITH LIKELY POPS FRIDAY MORNING OVER THE NORTHEASTERN CORNER OF THE CWA. AFTER FRIDAY...MODELS AGREE THAT A BROAD TROUGH WILL REMAIN OVER MUCH OF THE CONUS IN SOME FORM WITH SOUTHWEST FLOW ALOFT OVER TEXAS. WITH LITTLE AGREEMENT OTHERWISE...WILL CARRY 20 POPS IN THE FORECAST BEYOND FRIDAY UNTIL SOME BETTER AGREEMENT IN THE MODELS CAN BE REACHED. IT DOES APPEAR THAT THE MODELS ARE FAVORING A BETTER CHANCE FOR RAIN OVER THE EASTERN HALF OF THE CWA IN THE EXTENDED...BUT WILL ALL THE MODEL WAVERING AND DISAGREEMENTS...CANNOT PINPOINT A TIME FRAME FOR HIGHER POPS AT THIS TIME. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 75 51 81 63 / 10 0 0 0 5 WACO, TX 49 78 49 82 63 / 20 0 0 0 5 PARIS, TX 45 71 48 77 58 / 10 0 0 0 5 DENTON, TX 47 74 49 80 62 / 10 0 0 0 5 MCKINNEY, TX 48 74 48 78 60 / 10 0 0 0 5 DALLAS, TX 52 76 53 80 64 / 10 0 0 0 5 TERRELL, TX 47 76 46 82 60 / 10 0 0 0 5 CORSICANA, TX 50 76 49 81 61 / 20 0 0 0 5 TEMPLE, TX 50 78 48 81 62 / 20 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT MON APR 26 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 341 PM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...SOUTH OF A GOLDTHWAITE...HILLSBORO...ATHENS LINE. STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE IN THE FORECAST AGAIN THURSDAY AFTERNOON THROUGH SUNDAY. CONDITIONS ARE FAVORABLE FOR STORMS TO BECOME SEVERE DURING THIS TIME FRAME. THE BEST CHANCE FOR STORMS ACROSS ALL OF NORTH TEXAS WILL BE THURSDAY EVENING AND INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A GOLDTHWAITE TO HILLSBORO TO ATHENS LINE THROUGH THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 359 PM CDT MON APR 26 2010 TXZ156-262130- LAMPASAS TX- 359 PM CDT MON APR 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN LAMPASAS COUNTY AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS. NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3125 9805 3105 9791 3103 9835 3114 9840 TIME...MOT...LOC 2059Z 274DEG 26KT 3108 9827
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT MON APR 26 2010
TXZ157-158-262145-
CORYELL TX-BELL TX-
421 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BELL COUNTY
SOUTH CENTRAL CORYELL COUNTY
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF COPPERAS COVE...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD
AND KILLEEN.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3127 9770 3097 9769 3098 9787 3104 9791
3108 9791 3123 9801
TIME...MOT...LOC 2121Z 271DEG 24KT 3113 9796SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT MON APR 26 2010
TXZ158-262215-
BELL TX-
447 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BELL COUNTY
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FORT HOOD...MOVING EAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT HOOD...HARKER
HEIGHTS...KILLEEN AND NOLANVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3100 9788 3107 9792 3123 9761 3124 9756
3097 9755
TIME...MOT...LOC 2148Z 274DEG 26KT 3108 9778SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT MON APR 26 2010 TXZ158-262245- BELL TX- 520 PM CDT MON APR 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BELL COUNTY AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BELTON AND OVER LAKE BELTON...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT...SALADO...TEMPLE AND TROY. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3124 9726 3091 9724 3095 9759 3121 9760 TIME...MOT...LOC 2220Z 273DEG 26KT 3100 9750
The Ft Hood radar (KGRK), 54 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
4 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Trees were blown down in Moffat.
Penny size hail was reported in Salado.
An aluminum awning fell on a car at a truck stop. The truck stop is at mile marker 305 on I-35.
Hackberry trees were knocked down in Oenaville. There were also 5 to 8 inch diameter tree limbs downed.
A vehicle accident at East Belton and CR 333 during a thunderstorm resulted in two injuries and extensive damage to the vehicles.
There was a 61 MPH measured wind gust at Rockdale. The local newspaper reported downed trees and power lines in and around Rockdale.
Penny size hail was reported 3 miles west of Rockdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224616, 222655, 224617, 224618, 225784, 224619, 224621.